Tornado, Allendale
- When
- June 12, 8:00 PM EST to 8:05 PM EST
- Where
- Allendale County, 1 mi W of Seigling
- Rating
- F1
- Path length
- 3 mi
- Path width
- 150 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.033, -81.333
Numerous trees snapped or uprooted.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 12, 1:20 PM EST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 220 PM EDT SAT JUN 12 2004 .PUBLIC...CDFNT CONTINUING ITS SWD PROGRESS THRU THE CWFA...BUT DOING LITTLE MORE THAN TO SHIFT WINDS AND HELP ACT AS A LIFT TRIGGER FOR AFTN/EVE CONVECTION. TEMPS 85-90 N OF THE FNT...90-95 S...AND MANY LOCATIONS S OF THE FNT SHOWING HEAT INDICES OF 100-105. AS MORE CLOUD COVER DEVELOPS AND THE FNT MOVES FURTHER S...TEMPS SHOULD SCALE BACK A BIT. STEERING WINDS ALOFT ARE STILL RATHER WEAK WHILE INSTABILITY CONTINUES TO GROW...SO STORMS STILL HAVE POTENTIAL TO CAUSE ISOLD FLOODING PROBS ALONG WITH POSSIBLE DOWNBURSTS. LAPS/RUC INDICATE PWATS AROUND 2 INCHES FOR MOST OF THE CWFA AND CAPES RANGING FROM 2500-3500 J/KG. LOSS OF DAYTIME HEATING SHOULD PUT AN END TO THE CONVECTION BETWEEN 02-04Z/13 AS THE FRONT SHOULD BE COMPLETELY S OF THE CWFA. FRONT WILL THEN WOBBLE A BIT SUN AND GRADUALLY DISSIPATE AS ITS MAIN LOW PRES CTR PUSHES INTO THE ATLC. STILL...WITH THE FRONT IN THE AREA MAKING FOR A TRUE SEABREEZE AND PLENTY OF MOISTURE/INSTABILITY... ANOTHER DAY OF CONVECTION IS ANTICIPATED TMRW. WILL STILL RUN WITH HIGH CHC POPS...LOOKING FOR GOOD CB DEVELOPMENT WHICH WILL HAVE LITTLE MOVEMENT DUE TO CONTINUED WEAK STEERING WINDS. TEMPS WILL BE THE MAIN CHANGE...ABOUT 7-10 DEGREES COOLER BEHIND THE FRONT. MIDRANGE LOOKS BETTER FOR USING AN ETA SOLN THAN GFS. GFS IS LOADED WITH CONVECTIVE/TROPICAL FEEDBACK PROBLEMS THIS 12Z RUN AND HAS NUMEROUS SPURIOUS LOW PRES CTRS. OF PARTICULAR NOTE IS THE DISTURBANCE NR THE YUCATAN. THE GFS BRINGS IT NE AND PLANTS IT OVER THE SE CONUS. THIS SCENARIO DOES NOT LOOK FAVORABLE DUE TO THE RE-ESTABLISHMENT OF THE BERMUDA HIGH AND WEAK UPR LVL FORCING. ETA DEEPENS ITS H5 TROF TO PICK UP THE SYS TNGT THRU TMRW BUT BRINGS IT N INTO THE SRN PLAINS. WITH THIS SYS TOO FAR W...ONLY CONCERN FOR PRECIP EARLY NEXT WEEK WILL BE AFTN/EVE CONVECTION...PARTICULARLY WITH THE SEABREEZE. WINDS WILL GRADUALLY BECOME SE-S AS THE WEEK PROGRESSES SO THE SEABREEZE WILL BE A RESULTANT WIND. WILL MAINTAIN CHC POPS THRU MIDWEEK. TEMPS WILL HAVE LITTLE DAY TO DAY VARIATION SO ONLY FEW TWEAKS NEEDED. && .MARINE...BACKDOOR COLD FRONT CONTINUES TO PUSH TO THE SOUTH. FRONT EXPECTED TO MOVE SOUTH OF MY WATERS AFTER MIDNIGHT TONIGHT. WINDS GENERALLY NE TO E BEHIND THE FRONT. GFS PROBABLY A LITTLE OVER DONE WITH THE 20 KT WINDS OVER NIGHT JUST OFF THE SC COAST. WILL LIKELY START OFF WITH 15 KTS FOR SC WATERS AND GA OFFSHORE AND DIMINISH TO 10 TO 15 KT TOWARD MORNING. OTHERWISE 10 TO 15 KT OTHER WATERS......EXCEPT 10 KT IN CHS HARBOR. EXPECT WINDS TO COME AROUND TO THE SOUTHEAST AND THEN SOUTH BY MONDAY AS THE HIGH OFF THE MID ATLANTIC COAST CONTINUES TO NOSE TO THE SOUTHWEST AND INFLUENCE THE WATERS OFF SC AND GA COASTS. SEAS WILL GENERALLY BE 4 FT OR LESS THRU THIS FORECAST PERIOD. .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && 08/30
HAZARDOUS WEATHER OUTLOOK...UPDATED SPOTTER ACTIVATION LEVEL NATIONAL WEATHER SERVICE CHARLESTON SC 655 AM EDT SAT JUN 12 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-131000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 655 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AHEAD OF A SOUTHWARD MOVING COLD FRONT. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND LOCALIZED FLOODING. REFER TO THE LATEST SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION. .HEAT...HEAT INDEX VALUES OF 100 TO 105 DEGREES CAN BE EXPECTED ACROSS INTERIOR SOUTHEAST GEORGIA THIS AFTERNOON. VALUES ARE ONLY EXPECTED TO TOP OUT AROUND 100 DEGREES ACROSS INTERIOR SOUTHEAST SOUTH CAROLINA. PEOPLE WORKING OUTSIDE THIS AFTERNOON SHOULD REMAIN HYDRATED AND WEAR SUN SCREEN. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 405 PM EDT SAT JUN 12 2004 SCZ045-122100- BERKELEY- 405 PM EDT SAT JUN 12 2004 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 500 PM EDT... AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF BONNEAU... OR ABOUT 9 MILES SOUTHEAST OF SAINT STEPHEN...MOVING WEST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PALMERVILLE...CALESTOWN...BEUFORDTOWN...ALVIN...WILDER...SIMPSON CROSSING...MACBETH AND BONNEAU THROUGH 500 PM EDT. THE MAIN HAZARDS FROM THESE STORMS WILL BE LOCALIZED GUSTY WINDS TO 40 MPH AND EXCESSIVE LIGHTNING STRIKES. THUNDERSTORMS ARE EXPECTED TO AFFECT THE WESTERN SHORES OF LAKE MOULTRIE AROUND 430 PM. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 422 PM EDT SAT JUN 12 2004 GAZ140-141-122115- COASTAL MCINTOSH-INLAND MCINTOSH- 422 PM EDT SAT JUN 12 2004 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 515 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER RIDGEVILLE...OR ABOUT 3 MILES NORTHEAST OF DARIEN...WITH VERY LITTLE MOVEMENT. THIS STRONG STORM WILL AFFECT AREAS NORTH OF DARIEN THROUGH 515 PM EDT. OTHER STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS MCINTOSH COUNTY PRIOR TO 5 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TORRENTIAL DOWNPOURS WILL CREATE MINOR TEMPORARY FLOODING ON RURAL ROADWAYS AND LOW LYING AREAS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 550 PM EDT SAT JUN 12 2004 GAZ118-122245- INLAND CHATHAM- 550 PM EDT SAT JUN 12 2004 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 645 PM EDT... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM CENTERED 3 MILES WEST OF SILK HOPE...OR ABOUT 8 MILES WEST OF SAVANNAH. THE MOVEMENT WAS NEARLY STATIONARY. THIS STORM WILL AFFECT AREAS AROUND THE INTERSECTION OF INTERSTATES 16 AND 95 PRIOR TO 615 PM. OTHER STRONG STORMS MAY ALSO DEVELOP ACROSS OTHER AREAS OF WESTERN CHATHAM COUNTY THROUGH 645 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. THE MAIN HAZARDS WITH THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY GUSTY WINDS TO 40 MPH AND POSSIBLE SMALL HAIL. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 555 PM EDT SAT JUN 12 2004 SCZ048-051-122230- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT AND HILTON HEAD ISLAND 555 PM EDT SAT JUN 12 2004 ...STRONG THUNDERSTORMS WILL IMPACT COASTAL LOCATIONS OF BEAUFORT AND JASPER COUNTIES... AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTERFIELD...OR ABOUT 4 MILES WEST SOUTHWEST OF BEAUFORT...WITH VERY LITTLE MOVEMENT. THIS STRONG STORM WILL AFFECT AREAS WEST SOUTHWEST OF CHESTERFIELD...INCLUDING THE BROAD RIVER...RIVERDALE...AND CHELSEA THROUGH 630 PM EDT. ANOTHER STRONG THUNDERSTORM IS SLOWLY MOVING WEST SOUTHWEST FROM PORT ROYAL SOUND TOWARD HILTON HEAD ISLAND AND FOLLY FIELD. HAIL UP TO ONE INCH IN DIAMETER...EXCESSIVE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...VERY HEAVY RAIN WILL CREATE MINOR TEMPORARY FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. JPC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 558 PM EDT SAT JUN 12 2004 GAZ114-115-122245- EVANS-TATTNALL- 558 PM EDT SAT JUN 12 2004 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 645 PM EDT... AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF JENNIE...OR ABOUT 8 MILES SOUTH OF CLAXTON...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CLAXTON...JENNIE... MIDWAY AND MENDES THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL BLUFFTON 32.24N 80.86W
06/12/2004 1.75 INCH BEAUFORT SC PUBLIC
PENNY TO GOLF BALL SIZE HAIL FELL FOR 15 MINUTES
&&
24The Charleston,SC radar (KCLX), 50 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 tornado. Local standard time, as filed.
Numerous trees snapped or uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyThe tornado archive for South Carolina, 2004Warnings in South Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422482.